Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Dry skin, loss of libido, erectile problems, tired, depressed. Are they side effects of Avodart?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 518 Questions

I took avodart for 3 years. propeica before that for hair loss for 3 years. I quit 8 months ago. I am having persistent side effects. I dont know what to do. I have had blood tests, except DHT. Everything is in "range". I am 25 male. I think I should test DHT? It is clear that someting is seriously wrong. How long until I get back to normal.

My side effects are: dry skin, loss of libido, erectile problems, tired, depressed, etc etc. Although I think side effects are starting to go away it is very slight. Please help what do I do. When I get back tonormal?
Posted Fri, 4 May 2012 in Erectile Dysfunction
Answered by Dr. V. Sasanka 6 hours later
Thanks for posting your query.
The side effects of Avodart / Propecia are fairly well known, I would suggest that you would probably be better off without taking these medicines. Erectile dysfunction usually improves within 2-3 months.
Testing for dihydrotestosterone(DHT) is not required.
You can probably try Minoxidil for topical application to the scalp for your receding hairline but you will need to consult a physician before using it as some patients complain of fairly severe headache on using it especially in the initial few days.
I would suggest that you stop focusing on this issue and instead try and see the brighter side of you. I am sure it will overshadow all your concerns regarding a receding hair line.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor